Alert archive / Colorado / Winter Storm Watches in 2016
Winter Storm Watch 6, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Apr 14, 2016, 5:03 AM MDT for 15 counties in Colorado. It took effect at Apr 15, 2016, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2016, 5:03 AM MDT (11:03 UTC)
- In effect from
- Apr 15, 2016, 12:00 PM MDT
- Expired
- Apr 14, 2016, 11:27 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 11.1 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2594 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
001 WWUS45 KPUB 141103 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 503 AM MDT THU APR 14 2016 COZ058>060-066-068-081-082-141915- /O.NEW.KPUB.WS.A.0006.160415T1800Z-160417T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...LEADVILLE...BONANZA...NORTH PASS... CUMBRES PASS...WOLF CREEK PASS...WOODLAND PARK...PIKES PEAK 503 AM MDT THU APR 14 2016 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * LOCATION...THE CONTINENTAL DIVIDE AND THE PIKES PEAK REGION ABOVE 7500 FEET. * CAUSE AND TIMING...A LARGE...SLOW MOVING STORM SYSTEM WILL TRACK ACROSS THE AREA THIS WEEKEND...BRINGING PERIODS OF HEAVY SNOW TO THE REGION. * SNOW ACCUMULATION...1 TO 2 FEET...WITH UP TO 3 FEET POSSIBLE ON TOP OF PIKES PEAK. * IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF HEAVY SNOW...LOW VISIBILITIES AND ICY OR SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ COZ061>063-065-067-072>080-141915- /O.NEW.KPUB.WS.A.0006.160416T0000Z-160417T1200Z/ WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...ALPINE...GRANITE...ST ELMO...SALIDA...BUENA VISTA... SOUTH FORK...CREEDE...LA VETA PASS...PONCHA PASS...BLANCA PEAK... CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...COALDALE... COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK... SILVER CLIFF...WESTCLIFFE...RYE 503 AM MDT THU APR 14 2016 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT. * LOCATION...THE LOWER EASTERN SLOPES ALONG THE CONTINENTAL DIVIDE...THE EASTERN MOUNTAIN RANGES...THE UPPER ARKANSAS VALLEY AND THE WET MOUNTAIN VALLEY. * CAUSE AND TIMING...A LARGE...SLOW MOVING STORM SYSTEM WILL TRACK ACROSS THE AREA THIS WEEKEND...BRINGING PERIODS OF HEAVY SNOW TO THE REGION. * SNOW ACCUMULATION...7 TO 14 INCHES. * IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF HEAVY SNOW...LOW VISIBILITIES AND ICY OR SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
569 WWUS45 KPUB 141727 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1127 AM MDT THU APR 14 2016 COZ058>060-066-068-150130- /O.UPG.KPUB.WS.A.0006.160415T1800Z-160417T1200Z/ /O.NEW.KPUB.WS.W.0006.160415T1800Z-160417T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...LEADVILLE...BONANZA...NORTH PASS... CUMBRES PASS...WOLF CREEK PASS 1127 AM MDT THU APR 14 2016 ...WINTER STORM WARNING IN EFFECT FROM NOON FRIDAY TO 6 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON FRIDAY TO 6 AM MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE CONTINENTAL DIVIDE. * CAUSE AND TIMING...A LARGE...SLOW MOVING STORM SYSTEM WILL TRACK ACROSS THE AREA THIS WEEKEND...BRINGING PERIODS OF HEAVY SNOW TO THE REGION. * SNOW ACCUMULATION...1 TO 3 FEET. * WIND...NORTHEAST 15 TO 25 MPH. * IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF HEAVY SNOW...LOW VISIBILITIES AND ICY OR SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ081-082-150130- /O.UPG.KPUB.WS.A.0006.160415T1800Z-160417T1200Z/ /O.NEW.KPUB.WS.W.0006.160415T2100Z-160417T1200Z/ TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...WOODLAND PARK...PIKES PEAK 1127 AM MDT THU APR 14 2016 ...WINTER STORM WARNING IN EFFECT FROM 3 PM FRIDAY TO 6 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 6 AM MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE PIKES PEAK REGION ABOVE 7500 FEET. * CAUSE AND TIMING...A LARGE...SLOW MOVING STORM SYSTEM WILL TRACK ACROSS THE AREA THIS WEEKEND...BRINGING PERIODS OF HEAVY SNOW TO THE REGION. * SNOW ACCUMULATION...1 TO 2 FEET...WITH UP TO 3 FEET POSSIBLE ON TOP OF PIKES PEAK. * WIND...NORTHEAST 2O TO 40 MPH. * IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF HEAVY SNOW...LOW VISIBILITIES AND ICY OR SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ061>063-065-067-072>080-150130- /O.UPG.KPUB.WS.A.0006.160416T0000Z-160417T1200Z/ /O.NEW.KPUB.WS.W.0006.160416T0000Z-160417T1200Z/ WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...ALPINE...GRANITE...ST ELMO...SALIDA...BUENA VISTA... SOUTH FORK...CREEDE...LA VETA PASS...PONCHA PASS...BLANCA PEAK... CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...COALDALE... COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK... SILVER CLIFF...WESTCLIFFE...RYE 1127 AM MDT THU APR 14 2016 ...WINTER STORM WARNING IN EFFECT FROM 6 PM FRIDAY TO 6 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO 6 AM MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE LOWER EASTERN SLOPES ALONG THE CONTINENTAL DIVIDE...THE EASTERN MOUNTAIN RANGES...THE UPPER ARKANSAS VALLEY AND THE WET MOUNTAIN VALLEY. * CAUSE AND TIMING...A LARGE...SLOW MOVING STORM SYSTEM WILL TRACK ACROSS THE AREA THIS WEEKEND...BRINGING PERIODS OF HEAVY SNOW TO THE REGION. * SNOW ACCUMULATION...1 TO 2 FEET. * WIND...NORTHEAST 10 TO 25 MPH. * IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF HEAVY SNOW...LOW VISIBILITIES AND ICY OR SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ084-150130- /O.NEW.KPUB.WS.A.0007.160416T0600Z-160417T1200Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST 1127 AM MDT THU APR 14 2016 ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. * LOCATION...NORTHERN EL PASO COUNTY. * CAUSE AND TIMING...A LARGE...SLOW MOVING STORM SYSTEM WILL TRACK ACROSS THE AREA THIS WEEKEND...BRINGING PERIODS OF HEAVY SNOW TO THE REGION. * SNOW ACCUMULATION...8 TO 12 INCHES POSSIBLE. * WIND...NORTHEAST 10 TO 20 MPH WITH GUSTS TO 40 MPH SATURDAY MORNING. * IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF HEAVY SNOW...LOW VISIBILITIES AND ICY OR SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ COZ069>071-083-087-088-150130- /O.NEW.KPUB.WS.A.0007.160416T1200Z-160417T1200Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- CANON CITY VICINITY/EASTERN FREMONT COUNTY- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA...CANON CITY...PENROSE...WALSENBURG... TRINIDAD 1127 AM MDT THU APR 14 2016 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * LOCATION...THE SAN LUIS VALLEY...EASTERN FREMONT COUNTY...HUERFANO COUNTY...AND WESTERN LAS ANIMAS COUNTY. * CAUSE AND TIMING...A LARGE...SLOW MOVING STORM SYSTEM WILL TRACK ACROSS THE AREA THIS WEEKEND...BRINGING PERIODS OF HEAVY SNOW TO THE REGION. * SNOW ACCUMULATION...6 TO 10 INCHES. * WIND...NORTHEAST 10-25 MPH. * IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF HEAVY SNOW...LOW VISIBILITIES AND ICY OR SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Apr 14, 4:43 AM MDT, 20 minutes earlier.
Area forecast discussion, Apr 14, 4:43 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 443 AM MDT THU APR 14 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 343 AM MDT THU APR 14 2016 ...CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF THE SE PLAINS THIS AFTERNOON... CURRENTLY...HIGH PRESSURE HAS MOVED OFF INTO THE CENTRAL PLAINS WITH INCREASING WESTERLY FLOW SPREADING ACROSS COLORADO. THIS HAS ALLOWED FOR MIXING OF WESTERLY FLOW AT THE SURFACE AND KEPT OVERNIGHT TEMPERATURES MILD...WITH GENERALLY 40S ACROSS THE LOWER ELEVATIONS. DRY CONDITIONS PREVAIL WITH WAVE CLOUD ACTIVITY IN THE LEE OF THE EASTERN MOUNTAINS. TODAY...A STRONG UPPER LEVEL STORM SYSTEM IS FORECAST TO MOVE INTO THE PACIFIC NORTHWEST BY THIS AFTERNOON. THIS WILL FORCE STRONG SOUTHWESTERLY FLOW ACROSS COLORADO. MIXING OF THE SOUTHWESTERLY FLOW WILL ALLOW FOR STRONG SOUTHWEST SURFACE WINDS TO DEVELOP ACROSS THE PLAINS...AND FOR AFTERNOON HIGH TEMPERATURES TO WARM INTO THE UPPER 70S TO LOWER 80S ACROSS THE PLAINS. THIS WILL ALSO HELP PRODUCE VERY DANGEROUS FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE PLAINS. ANY OUTDOOR BURNING IS HIGHLY DISCOURAGED FOR THIS AFTERNOON. THE MAIN FORECAST CHALLENGE FOR TODAY WILL BE THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT NEAR THE KANSAS BORDER. FLOW IS FORECAST TO BE MORE SOUTHERLY WITH MODEST MOISTURE POOLING OVER OUR FAR EASTERN COUNTIES. THE NAM...NAM 4KM AND NSSL WRF ALL DEVELOP ISOLATED THUNDERSTORMS OVER BACA AND PROWERS COUNTIES BY 3 PM AND QUICKLY MOVE IT OFF INTO WESTERN KANSAS BY 6 PM. THERE MAY BE ENOUGH INSTABILITY AND SHEAR FOR ANY STORMS THAT DEVELOP TO BECOME STRONG WITH HALF INCH HAIL AND 50 MPH WIND GUSTS. IT SHOULD BE NOTED THAT A NUMBER OF THE HIGH-RES SOLUTIONS DO NOT DEVELOP CONVECTION AND KEEP THE SOUTHEAST PLAINS DRY. THIS WILL NEED TO BE MONITORED. OVER THE MOUNTAINS...ENERGY EMBEDDED IN THE SOUTHWEST FLOW WILL MOVE ACROSS COLORADO THIS AFTERNOON. EXPECTED SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE CONTINENTAL DIVIDE...AND SPREAD NORTHEAST INTO THE PALMER DIVIDE REGION BY THIS EVENING. THE GREATEST CONCENTRATION OF SHOWER ACTIVITY LOOKS TO BE OVER THE CENTRAL MOUNTAINS. PEA SIZE HAIL AND LIGHTNING WILL BE THE PRIMARY THREATS. SNOW LEVELS WILL BE HIGH WITH AN INCH OR TWO POSSIBLE OVER THE CENTRAL MOUNTAIN PEAKS. TONIGHT...THE UPPER LEVEL LOW WILL TRACK SOUTHEAST INTO NORTHERN NEVADA BY FRIDAY MORNING. SOUTHWEST FLOW WITH EMBEDDED ENERGY WILL CONTINUE TO MOVE ACROSS SOUTHERN COLORADO THROUGH THE OVERNIGHT HOURS. THIS WILL LIKELY KEEP SHOWER ACTIVITY GOING ALONG THE CONTINENTAL DIVIDE THROUGH MUCH OF THE OVERNIGHT HOURS. SNOW LEVELS WILL REMAIN HIGH WITH THE PEAKS SEEING MINOR ACCUMULATIONS. DRY CONDITIONS ARE EXPECTED TO PREVAIL ACROSS THE PLAINS ONCE SHOWERS OVER THE PALMER DIVIDE MOVE AWAY AND DISSIPATE...AND IF ANY THUNDERSTORMS FORM OVER THE FAR SOUTHEAST PLAINS MOVE INTO KANSAS. ELEVATED SURFACE WINDS AND CLOUD COVER WILL KEEP OVERNIGHT LOWS ON THE MILD SIDE WITH 40S AND 50S ACROSS THE REGION. MOZLEY .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 343 AM MDT THU APR 14 2016 ...BIG STORM REMAINS ON TRACK... FRIDAY AFTERNOON...THE LARGE UPPER LOW PRESSURE AREA HEADED OUR WAY WILL DROP INTO NORTH CENTRAL ARIZONA AND REALLY START TO GET THINGS GOING. AS THE LOW DROPS INTO THIS POSITION FRIDAY AFTERNOON...SNOW WILL RAMP UP ALONG THE CONTINENTAL DIVIDE. PRECIPITATION WILL ALSO START UP OVER THE PIKES PEAK REGION FRIDAY AFTERNOON...PRIMARILY AS RAIN BELOW 8000 FEET AND SNOW ABOVE. A WINTER STORM WATCH IS NOW IN EFFECT FOR THE CONTINENTAL DIVIDE AND TELLER COUNTY BEGINNING AT NOON ON FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS FRIDAY AFTERNOON...PRIMARILY ACROSS NORTHERN EL PASO COUNTY ALONG A COLD FRONT...AND ACROSS THE FAR EASTERN PLAINS ALONG A DRYLINE. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. TORNADOES...LARGE HAIL AND STRONG WINDS WILL ALL BE POSSIBLE. FRIDAY NIGHT...THE UPPER LOW WILL MOVE INTO NORTHWEST NEW MEXICO. AS IT DOES SO...MOISTURE AND LIFT WILL INCREASE OVER COLORADO... CAUSING PRECIPITATION TO EXPAND AND INCREASE. A WINTER STORM WATCH GOES INTO EFFECT FOR THE REST OF THE MOUNTAINS ALONG WITH THE UPPER ARKANSAS AND WET MOUNTAIN VALLEYS FRIDAY EVENING. PRECIPIATION WILL BE INCREASING ELSEWHERE AS WELL...WITH SNOW LEVELS STARTING OUT AROUND 7500 FEET FRIDAY EVENING...DROPPING TO AROUND 6500 FEET BY SATURDAY MORNING. PERIODS OF HEAVY...WET SNOW WILL BE POSSIBLE ABOVE THE SNOW LEVEL...BUT ACCUMULATIONS WILL BE LIMITED BY THE TEMPERATURES AT THE LOWEST LEVELS. EVENING SEVERE STORMS WILL BE POSSIBLE OVER NORTHERN EL PASO COUNTY ALONG THE COLD FRONT AND OVER THE FAR EASTERN PLAINS ALONG THE DRY LINE. PERIODS OF HEAVY RAIN WILL BE POSSIBLE OVER THE EASTERN PLAINS AS STORMS TRAIN FROM SOUTH TO NORTH ACROSS THE AREA...MAINLY TO THE EAST OF LA JUNTA. ON SATURDAY...THE UPPER LOW WILL REMAIN PRETTY MUCH STATIONARY OVER NORTHWEST NEW MEXICO. THIS WILL KEEP THE CONVEYOR BELT OF MOISTURE MOVING AROUND THE LOW HEADED INTO SOUTHERN COLORADO. HEAVY SNOW WILL CONTINUE IN THE MOUNTAINS AND HIGH VALLEYS... POSSIBLY ENCOMPASSING MOST OF THE SAN LUIS VALLEY AS WELL. NO HIGHLIGHTS ARE CURRENTLY IN EFFECT FOR THE VALLEY BUT SOME MAY EVENTUALLY BE NEEDED. ACROSS THE LOWER ELEVATIONS...PERIODS OF RAIN...HEAVY AT TIMES...WILL CONTINUE. SOME SEVERE THREAT WILL CONTINUE ACROSS THE FAR EASTERN PLAINS. SNOW LEVELS WILL START OUT AROUND 6500 FEET EARLY IN THE DAY AND EDGE DOWN GRADUALLY TO AROUND 5000 FEET BY SATURDAY EVENING. HEAVY WET SNOW WILL BE POSSIBLE ABOVE THE SNOW LEVEL. HIGHLIGHTS FOR HEAVY SNOW MAY NEED TO BE EXPANDED ACROSS THE LOWER ELEVATIONS TO ACCOUNT FOR THE LOWERING SNOW LEVEL. SATURDAY NIGHT INTO SUNDAY...THE UPPER LOW WILL BEGIN TO GRADUALLY FILL AND WEAKEN. SATURDAY NIGHT STILL LOOKS PRETTY WET ACROSS MOST OF THE AREA...BUT MOST ACTIVITY STARTS TO SHIFT TO THE NORTH AND EAST AFTER MIDNIGHT. THE POTENTIAL FOR STRONG STORMS PRODUCING HEAVY RAIN...AND POSSIBLY SEVERE WEATHER...WILL CONTINUE RIGHT ALONG THE EASTERN COLORADO BORDER AREA SATURDAY NIGHT. ON SUNDAY...PRECIPITATION WILL LIKELY SHIFT MAINLY TO THE NORTH OF THE AREA...ESPECIALLY DURING THE AFTERNOON LEAVING JUST SCATTERED SHOWERY PRECIPITATION AS WE HEAD INTO THE EVENING. MONDAY THROUGH WEDNESDAY...THE LARGE UPPER LOW CONTINUES TO LINGER OVER THE AREA...GENERALLY FILLING AND WEAKENING WITH TIME. INSTABILITY AND MOISTURE ASSOCIATED WITH THE LOW WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH WEDNESDAY...MAINLY AS THINGS HEAT UP DURING THE AFTERNOON HOURS. SNOW LEVELS WILL BE AROUND 6000 FEET MONDAY... 8000 FEET TUESDAY...AND 10000 FEET BY WEDNESDAY. PLENTY OF ACTIVE WEATHER THIS WEEKEND. STAY ABREAST OF THE LATEST WATCHES AND WARNINGS AND HAVE PLANS IN PLACE SHOULD HAZARDOUS WEATHER HIT YOUR AREA. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 343 AM MDT THU APR 14 2016 VFR CONDITIONS AT ALL THREE TERMINALS THROUGH THE NEXT 24 HOURS. STRONG SOUTHERLY TO SOUTHWESTERLY WINDS GUSTING TO NEAR 25 KTS ARE EXPECTED THIS AFTERNOON ACROSS THE REGION. SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BUT DO NOT LOOK TO IMPACT KALS OR KCOS AT THIS TIME. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR COZ227>235. WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT FOR COZ058>060-066-068-081-082. WINTER STORM WATCH FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT FOR COZ061>063-065-067-072>080. && SHORT TERM...MOZLEY LONG TERM...LW AVIATION...MOZLEY
Hazardous weather outlook, Apr 13, 7:06 PM MDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 706 PM MDT WED APR 13 2016 COZ058>089-093>099-150115- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 706 PM MDT WED APR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LARGE STORM SYSTEM WILL BRING MULTIPLE WEATHER HAZARDS TO THE REGION THURSDAY THROUGH SATURDAY. SNOW WILL BEGIN FALLING IN THE MOUNTAINS THURSDAY AND FRIDAY...WITH RAIN...SNOW...THUNDERSTORMS AND POSSIBLE SEVERE WEATHER SPREADING ONTO THE PLAINS LATE FRIDAY THROUGH SATURDAY. HEAVY SNOW WILL BE POSSIBLE IN THE MOUNTAINS DURING THIS PERIOD. OVER THE LOWER ELEVATIONS...SNOW LEVELS WILL START HIGH INITIALLY BUT WILL LOWER TO NEAR 5000 FEET BY LATE SATURDAY. SIGNIFICANT SNOW ACCUMULATIONS WILL BE POSSIBLE ABOVE THE SNOW LEVEL. SEVERE WEATHER MAY DEVELOP ALONG A COLD FRONT OVER NORTHERN EL PASO COUNTY...AND ALONG A DRYLINE NEAR THE KANSAS BORDER...FRIDAY AFTERNOON AND EVENING. SEVERE WEATHER MAY DEVELOP NEAR THE KANSAS BORDER AGAIN SATURDAY AFTERNOON AND EVENING IF THE DRYLINE IS STILL NEARBY. LARGE HAIL AND TORNADOES WILL BE POSSIBLE FROM ANY SEVERE STORMS THAT DEVELOP FRIDAY THROUGH SATURDAY. ANOTHER CONCERN DURING THE PERIOD WILL BE FIRE DANGER. GUSTY WINDS AND LOW HUMIDITIES WILL BRING HIGH FIRE DANGER TO PARTS OF THE PLAINS THURSDAY AND AGAIN ON FRIDAY. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD START AN UNCONTROLLED BURN SHOULD BE POSTPONED DURING THIS PERIOD. MOST AREAS WILL SEE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY. ASIDE FROM THE SEVERE WEATHER THREAT OVER PARTS OF EL PASO COUNTY AND THE FAR SOUTHEAST PLAINS...THE PRIMARY STORM THREATS WILL BE LIGHTNING...WIND GUSTS TO 50 MPH...LOCALLY HEAVY RAIN OR SNOW AND SMALL HAIL. THE INTENSITY AND COVERAGE OF PRECIPITATION ACROSS SOUTHERN COLORADO WILL START TO DECREASE BY SUNDAY AFTERNOON. HOWEVER...THERE WILL STILL BE A CHANCE FOR DAILY SHOWERS AND THUNDERSTORMS PRODUCING LIGHTNING...WIND GUSTS UP TO 40 MPH...LOCAL SNOW ACCUMULATIONS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 11:27 AM MDT | Winter Storm Watch | PUB | Alamosa, Conejos, Costilla, Custer, El Paso, Fremont and 5 more | 23 hr |
| Apr 14, 11:27 AM MDT | Winter Storm Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 64 hr |
| Apr 14, 3:02 PM MDT | Red Flag Warning | PUB | Huerfano, Las Animas | 23 hr |
Nearby
Winter Storm Watches in Colorado, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.